Multinomial Choice and Selectivity
In this paper we discuss two types of selection problems. The first problem is motivated by labor market analyses such as the estimation of sector-specific wage equations where the sector for which the wages are observed are chosen by the agents. In contrast to previous formulations which usually are based on a probit framework, we assume here that the discrete choice is generated by a multinomial logit model with random coefficients (mixed multinomial logit model). The advantage compared to the multinomial probit setting is that choice sets with many alternatives become almost as easy to handle as the binary case. The second problem we analyze is motivated by studies where the interest is to estimate the effect of for example labor market training programs on the labor market opportunities. Previous works have, to the best of my knowledge, focused solely on the effect of labor market programs on earnings. As in the first case we allow for arbitrarily large choice sets of feasible first stage choices (programs) as well as the second stage choices (labor market status).
|Date of creation:||Jan 2000|
|Date of revision:|
|Contact details of provider:|| Postal: P.O.Box 8131 Dep, N-0033 Oslo, Norway|
Phone: (+47) 21 09 00 00
Fax: (+47) 21 09 49 73
Web page: http://www.ssb.no/en/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Dubin, Jeffrey A & McFadden, Daniel L, 1984. "An Econometric Analysis of Residential Electric Appliance Holdings and Consumption," Econometrica, Econometric Society, vol. 52(2), pages 345-62, March.
- Heckman, James J & Sedlacek, Guilherme L, 1990. "Self-selection and the Distribution of Hourly Wages," Journal of Labor Economics, University of Chicago Press, vol. 8(1), pages S329-63, January.
- Daniel McFadden & Kenneth Train, 2000. "Mixed MNL models for discrete response," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 15(5), pages 447-470.
- Lee, Lung-Fei, 1983. "Generalized Econometric Models with Selectivity," Econometrica, Econometric Society, vol. 51(2), pages 507-12, March.
When requesting a correction, please mention this item's handle: RePEc:ssb:dispap:264. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (J Bruusgaard)
If references are entirely missing, you can add them using this form.